Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 133, NWS Jackson, MS

April 27, 2014Holmes County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 27, 2014, 9:41 AM CDT for Holmes County, Yazoo County, Mississippi. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2014, 9:41 AM CDT (14:41 UTC)
Expired
Apr 27, 2014, 10:45 AM CDT
In force
64 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Holmes County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 9:44 AM CDTHAIL 11 Nw Midway, MSNICKEL TO QUARTER SIZE HAIL ALONG SAXTON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1128 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

108 
WUUS54 KJAN 271441
SVRJAN
MSC051-163-271545-
/O.NEW.KJAN.SV.W.0133.140427T1441Z-140427T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
941 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  NORTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 1045 AM CDT

* AT 941 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
  OF COXBURG...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COXBURG AND TOLARVILLE AROUND 950 AM CDT.
  BROZVILLE AND HOWARD AROUND 1000 AM CDT.
  LEXINGTON AROUND 1010 AM CDT.
  MCMILLAN AROUND 1015 AM CDT.
  BOWLING GREEN AROUND 1025 AM CDT.
  EMORY AROUND 1030 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3321 8975 3319 8978 3319 8977 3318 8978
      3288 9021 3297 9034 3334 9021
TIME...MOT...LOC 1441Z 228DEG 30KT 3297 9027

HAIL...1.00IN
WIND...60MPH

$$

MME
1 follow-up statement
007 
WWUS54 KJAN 271457
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CDT SUN APR 27 2014

MSC163-271508-
/O.CAN.KJAN.SV.W.0133.000000T0000Z-140427T1545Z/
YAZOO MS-
957 AM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL YAZOO COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3301 9029 3334 9021 3321 8975 3319 8978
      3319 8977 3318 8978 3295 9011
TIME...MOT...LOC 1458Z 228DEG 30KT 3303 9012

$$

MSC051-271545-
/O.CON.KJAN.SV.W.0133.000000T0000Z-140427T1545Z/
HOLMES MS-
957 AM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOLMES COUNTY
UNTIL 1045 AM CDT...

AT 958 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COXBURG...AND
MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKLIN AROUND 1005 AM CDT.
  LEXINGTON AROUND 1010 AM CDT.
  MCMILLAN AROUND 1015 AM CDT.
  BOWLING GREEN AROUND 1025 AM CDT.
  EMORY AROUND 1030 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3301 9029 3334 9021 3321 8975 3319 8978
      3319 8977 3318 8978 3295 9011
TIME...MOT...LOC 1458Z 228DEG 30KT 3303 9012

HAIL...1.00IN
WIND...60MPH

$$

MME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:59 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Apr 27, 4:59 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
459 AM CDT SUN APR 27 2014

...SEVERE WEATHER OUTBREAK EXPECTED FROM TONIGHT THROUGH TUESDAY...
...SIGNIFICANT FLOODING POSSIBLE MONDAY INTO MONDAY NIGHT...

.DISCUSSION...

THE WELL-ADVERTISED SEVERE WEATHER OUTBREAK AND POTENTIAL
SIGNIFICANT FLOOD EVENT ARE GENERALLY ON TRACK AS A LARGE AND DEEP
CYCLONE LOCKS IN OVER THE CENTRAL CONUS. THE FORECAST DETAILS ARE
GETTING CLEARER NOW WITH THE MODEL CONSENSUS SUGGESTING THE
FOLLOWING: 1) THE DELTA REGION WILL SEE THE BULK OF SEVERE WEATHER
ACTIVITY TONIGHT. 2) THE NEXT AND MOST SIGNIFICANT ROUND OF SEVERE
WEATHER AND THE THE GREATEST RISK FOR FLASH FLOODING WILL TAKE PLACE
MONDAY AFTERNOON THROUGH MONDAY NIGHT OVER MOST OF THE ARKLAMISS.
3) ON TUESDAY...A POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK
WILL AFFECT MAINLY THE EASTERN HALF OF MISSISSIPPI ASSUMING
SUFFICIENT DESTABILIZATION IN THE WAKE OF MONDAY NIGHT'S CONVECTIVE
SYSTEM.

THE FIRST ROUND OF STORMS WILL NOT WASTE TIME DEVELOPING EARLY THIS
MORNING. THE MID LEVEL RIDGE THAT HAS KEPT US MOSTLY PRECIPITATION
FREE THE PAST SEVERAL DAYS IS SHIFTING EAST AND INCREASING CYCLONIC
FLOW/WARM ADVECTION IS ALREADY SUPPORTING SHOWER/TSTM DEVELOPMENT.
LIFT/INSTABILITY/SHEAR COULD BE SUFFICIENT FOR A FEW STRONG UPDRAFTS
BUT NOT EXPECTING SEVERE WEATHER INGREDIENTS TO REALLY RAMP UP UNTIL
LATE THIS AFTERNOON AND EVENING OVER THE DELTA REGION WHEN THE
SOUTHERLY LOW LEVEL JET IS EXPECTED TO INCREASE TO 50-60KTS BENEATH
WESTERLY MID LEVEL FLOW AND STEEPENING MID LEVEL LAPSE RATES.
DISCRETE CELLS DEVELOPING IN AN ENVIRONMENT CHARACTERIZED BY 0-1KM
AND 0-3KM SREH ~300-400 M2/S2 AND 0-6KM SHEAR > 50KTS WILL BE CAPABLE
OF PRODUCING INTENSE ROTATING UPDRAFTS AND PERHAPS A COUPLE OF STRONG
TORNADOES. AS STORMS ORGANIZE INTO A MESOSCALE CONVECTIVE
SYSTEM LATER TONIGHT...EXPECT THE POTENTIAL FOR STRAIGHT-LINE WINDS
TO INCREASE WITH SOME COLD-POOLING AND EASTWARD ACCELERATION OF THE
SYSTEM TO ROUGHLY THE NATCHEZ TRACE CORRIDOR. IT LOOKS LIKE AREAS
SOUTHEAST OF THE NATCHEZ TRACE WILL BE MOSTLY CAPPED WITH VERY
LIMITED POTENTIAL FOR STORMS AND SEVERE WEATHER UNTIL MONDAY
AFTERNOON AND EVENING. HEAVY RAIN IS EXPECTED TO BE POSSIBLE AS
WELL...BUT THE GREATER RISK FOR FLOODING SHOULD HOLD OFF UNTIL LATER
MONDAY AND MONDAY NIGHT AS WELL.

MONDAY MORNING SHOULD SEE A WANING MCS AND ASSOCIATED OUTFLOW
BOUNDARY STALL PERHAPS IN THE VICINITY OF THE NATCHEZ TRACE CORRIDOR.
INTENSE MID LEVEL WESTERLIES (500MB > 80KTS) WILL IMFRINGE UPON THE
LOWER MS VALLEY REGION MONDAY AFTERNOON. INCREASING LARGE SCALE LIFT
WILL SUPPORT REGENERATION OF SEVERE STORMS. DAYTIME HEATING WILL
CONTRIBUTE TO MIXED LAYER CAPE IN EXCESS OF 2000 J/KG COMBINED WITH
STRONG LOW- MID LEVEL SHEAR WHICH MAY BE LOCALLY ENHANCED ALONG THE
CONVECTIVE BOUNDARIES. A FEW STRONG TORNADOES WILL BE POSSIBLE
PARTICULARLY WITH ANY DISCRETE STORMS...AND VERY LARGE HAIL COULD
OCCUR AS WELL WITH CAPE IN THE HAIL GROWTH LAYER FORECAST BY THE GFS
TO BE > 1000 J/KG. MID LEVEL FLOW WILL BACK AND LOW LEVEL WINDS VEER
RESULTING IN MORE UNIDIRECTIONAL WIND PROFILES AND EVOLUTION OF STORMS
INTO ANOTHER MCS WITH LEWP/BOW STRUCTURES INCREASING THE RISK FOR
DAMAGING STRAIGHT- LINE WINDS IN ADDITION TO TORNADOES AS WE GO
THROUGH MONDAY NIGHT.

THE INCREASING UNIDIRECTIONAL DEEP LAYER FLOW WILL INCREASE POTENTIAL
FOR BACK-BUILDING OF THE MCS LATE MONDAY NIGHT. GIVEN PRECIPITABLE
WATER VALUES NEARING TWO INCHES 850MB THETAE RIDGE 340+ WITH K
INDICES ~40...EXPECT INCREASING PRECIPITATION EFFICIENCY AND VERY
INTENSE RAINFALL RATES WILL BE POSSIBLE. A LONG DURATION OF THESE
RAINFALL RATES COULD LEAD TO SERIOUS FLASH-FLOODING CONCERNS ON AT
LEAST A LOCAL SCALE BUT IT IS TOO EARLY TO PIN-POINT THIS. IT DOES
APPEAR THE HEAVIEST RAIN RISKS WILL BE MAINLY ALONG AND NORTH OF I-20
IN CENTRAL/EASTERN MS AND THIS IS SUPPORTED BY CIPS ANALOGS...BUT
THERE HAS BEEN A SOUTHWARD TREND IN GUIDANCE FOR THE HEAVY RAIN
POTENTIAL. /EC/

A VOLATILE PATTERN SUPPORTIVE OF A SEVERE WEATHER WITH THE HAZARDS
OF TORNADOES, LARGE HAIL, DAMAGING STRAIGHT-LINE WINDS AND FLASH
FLOODING CONTINUES TO LOOK PROBABLE FOR TUESDAY. THE FORECAST FOR
THIS PERIOD CONTINUES TO BE MORE UNCERTAIN HOWEVER AS IT WILL DEPEND
ON THE BEHAVIOR OF MONDAY NIGHT CONVECTIVE ACTIVITY AS WELL AS WHAT
KIND OF AIRMASS RECOVERY WILL TAKE PLACE DURING THE DAY.

A STRONG CLOSED H5 CLOSED LOW WILL EXIST NEAR IOWA EARLY TUESDAY
WHICH IS CHARACTERIZED BY A 120KT CYCLONICALLY CURVED JET WITH
MULTIPLE EJECTING LOBES OVERTOP A MOIST UNSTABLE MODERATELY SHEARED
ENVIRONMENT ACROSS THE ARKLAMISS. THIS SET-UP WILL SUPPORT VIGOROUS
CONVECTIVE DEVELOPMENT AGAIN FOR TUESDAY AFTERNOON AFTER THE AIRMASS
HAS HAD A CHANCE TO RECOVER. SPC HAS A SLIGHT RISK FOR SEVERE STORMS
ACROSS MOST OF THE AREA FOR DAY 3 ON TUESDAY.

IN ADDITION...THERE COULD BE MORE HEAVY RAIN WITH PWATS AROUND 1.4
INCHES AND POSSIBLE MORE TRAINING LEADING TO FLASH FLOODING AND SOME
RIVER RISES. THE ASSOCIATED COLD FRONT WILL FINALLY MOVE THROUGH THE
ENTIRE REGION TUESDAY EVENING. AS WE GO INTO WEDNESDAY THE LAST OF
THE SHOWERS WILL EXIT THE REGION BY MORNING. A BROAD UPPER TROUGH
WILL CONTINUE OVER THE REGION FOR MOST OF THE PERIOD THROUGH FRIDAY
BEFORE THE UPPER TROUGH FINALLY LIFTS OUT OVER THE WEEKEND. THE MODEL
GUIDANCE TRIES TO BRING IN LOW POPS FOR MOST PERIODS OF WEDNESDAY
THROUGH SATURDAY. AS A SERIES OF WEAK SHORT WAVES MOVES THROUGH THE
REGION ON THE BASE OF THE UPPER TROUGH IN ORDER TO BRING SOME LIGHT
SHOWERS TO THE REGION. THE ECMWF TRIED TO SHOW SOME LOW QPF FROM
THURSDAY THROUGH FRIDAY...BUT OPTED TO KEEP THE REGION DRY. THE ECMWF
ALSO TRIES TO BRING A FRONT DOWN INTO THE REGION FOR SUNDAY NIGHT
WITH SOME QPF WHILE THE GFS WAS DRY. OPTED TO KEEP IT DRY FOR NOW.
SOME COOL AIR WILL PUSH INTO THE REGION FOR THURSDAY INTO SUNDAY WITH
LOWS IN THE 40S AND 50S REACHING INTO THE FIRST FEW DAYS OF
MAY...WHICH WILL RUN AROUND TEN DEGREES BELOW NORMAL. /17/

&&

.HYDROLOGY...A HYDROLOGIC OUTLOOK FOR RIVER FLOODING POTENTIAL REMAINS
VALID FOR MOST OF THE ARKLAMISS...AND A FLASH FLOOD WATCH MAY NEED TO
BE ISSUED LATER TODAY FOR MONDAY AND MONDAY NIGHT. IT IS DIFFICULT TO
PIN-POINT RAINFALL DETAILS AS PLACEMENT OF HEAVIEST RAINFALL WILL
DEPEND ON WHERE CONVECTIVE BOUNDARIES SET-UP AND HELP TO FOCUS
THUNDERSTORM ACTIVITY. BUT THREE TO FIVE INCHES OF RAINFALL COULD BE
COMMON FOR MUCH OF THE AREA...ESPECIALLY NORTH OF I-20...AS
DISCUSSED IN THE OUTLOOK. WILL NEED TO WATCH FOR FURTHER TRENDS
SOUTHWARD WHICH SUGGEST HEAVIER RAIN COULD SET UP MORE SOLIDLY ALONG
THE I-20 CORRIDOR. /EC/

&&

.AVIATION...MVFR/IFR CATEGORY CIGS WILL MIX UPWARD TO POTENTIALLY VFR
CATEGORY BY AFTERNOON. THE GREATER RISK FOR SHOWERS AND STORMS
APPEARS TO BE MOSTLY THIS MORNING FOR MOST OF THE AREA...BUT GLH MAY
SEE A GREATER RISK FOR STORMS AND ESPECIALLY SEVERE WEATHER AS WE GO
INTO THE EVENING. EXPECT REDEVELOPMENT OF MVFR/IFR STRATUS LATE
TONIGHT INTO EARLY MONDAY. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  68  83  68 /  43  39  64  97
MERIDIAN      84  68  85  66 /  44  28  34 100
VICKSBURG     85  68  83  66 /  46  47  83  82
HATTIESBURG   85  68  87  69 /  37  21  30  90
NATCHEZ       84  68  84  69 /  30  30  66  82
GREENVILLE    85  68  79  63 /  57  78  87  79
GREENWOOD     85  68  81  66 /  53  66  87  95

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

EC/17/
Hazardous weather outlook, Apr 27, 7:52 AM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
752 AM CDT SUN APR 27 2014

ARZ074-075-LAZ007-008-MSZ018-019-034-281300-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON-
752 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
RISK...HIGH
TIMING...MAINLY TONIGHT

SEVERE THUNDERSTORMS
RISK...HIGH
TIMING...MAINLY TONIGHT

FLOODING
RISK...LIMITED
TIMING...TONIGHT

SIGNIFICANT SEVERE WEATHER IS POSSIBLE TONIGHT INCLUDING THE
POTENTIAL FOR A COUPLE OF STRONG TORNADOES AND VERY LARGE HAIL. A
STRONG WEATHER DISTURBANCE WILL INTERACT WITH VERY UNSTABLE AIR TO
CREATE AN ENVIRONMENT FAVORABLE FOR ALL MODES OF SEVERE WEATHER. IN
ADDITION...HEAVY RAINFALL MAY DEVELOP AND THIS COULD RAISE THE
CONCERN FOR FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL BE ELEVATED TO
HIGH AND CONTINUE THROUGH MONDAY. THERE MAY BE A LULL IN THE SEVERE
STORM ACTIVITY IN THE MORNING...BUT EXPECT STORMS TO INTENSIFY IN THE
AFTERNOON WHEN SEVERE WEATHER WILL BECOME MORE LIKELY.

THE RISK FOR FLOODING WILL INCREASE AS WE GO THROUGH MONDAY
AFTERNOON AND MONDAY NIGHT...AND PERHAPS INTO TUESDAY. STAY TUNED FOR
UPDATES CONCERNING THE SEVERE WEATHER AND POTENTIAL FLOODING TO
AFFECT THE OUTLOOK AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

LAZ015-016-023>026-MSZ026>030-032-033-036>038-040-042>044-047-048-
053-059-060-281300-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HOLMES-
ATTALA-WINSTON-ISSAQUENA-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-
CLAIBORNE-JEFFERSON-ADAMS-
752 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY TONIGHT

TORNADOES
RISK...ELEVATED
TIMING...TONIGHT

A FEW SEVERE STORMS CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS ARE
POSSIBLE THIS MORNING. OTHERWISE...EXPECT THE GREATEST RISK FOR
SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES...DAMAGING
WIND GUSTS...AND LARGE HAIL...TO HOLD OFF UNTIL LATE TONIGHT AND MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL BE ELEVATED TO
HIGH AS WE GO FROM MONDAY INTO MONDAY NIGHT. THERE MAY BE A LULL IN
THE SEVERE STORM ACTIVITY IN THE MORNING...BUT EXPECT STORMS TO
INTENSIFY IN THE AFTERNOON WHEN SEVERE WEATHER WILL BECOME MORE
LIKELY. STRONG TORNADOES WILL BE POSSIBLE IN THE AFTERNOON AND
EVENING.

THE RISK FOR FLOODING WILL INCREASE AS WE GO THROUGH MONDAY
AFTERNOON AND MONDAY NIGHT...AND PERHAPS INTO TUESDAY. STAY TUNED FOR
UPDATES CONCERNING THE SEVERE WEATHER AND POTENTIAL FLOODING TO
AFFECT THE OUTLOOK AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY
THROUGH TUESDAY.

MSZ031-039-045-046-049>052-054>058-061>066-072>074-281300-
LOWNDES-NOXUBEE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
752 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EASTERN
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL INCREASE
MONDAY. THERE IS AN ELEVATED TO HIGH RISK FOR SEVERE WEATHER. EXPECT
STORMS TO INTENSIFY IN THE AFTERNOON WHEN SEVERE WEATHER WILL BECOME
MORE LIKELY. A FEW STRONG TORNADOES WILL BE POSSIBLE IN THE AFTERNOON
AND EVENING...ESPECIALLY FOR LOCATIONS NORTH OF THE HIGHWAY 84
CORRIDOR.

THE RISK FOR FLOODING WILL BE ELEVATED AS WE GO THROUGH MONDAY
NIGHT... AND PERHAPS INTO TUESDAY. STAY TUNED FOR UPDATES CONCERNING
THE SEVERE WEATHER AND POTENTIAL FLOODING TO AFFECT THE OUTLOOK AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY
THROUGH TUESDAY.

LAZ009-MSZ025-035-041-281300-
EAST CARROLL-LEFLORE-HUMPHREYS-SHARKEY-
752 AM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY TONIGHT

TORNADOES
RISK...ELEVATED
TIMING...TONIGHT

A FEW SEVERE STORMS CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS ARE
POSSIBLE THIS MORNING. OTHERWISE...EXPECT THE GREATEST RISK FOR
SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES...DAMAGING
WIND GUSTS...AND LARGE HAIL...TO HOLD OFF UNTIL LATE TONIGHT AND MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL INCREASE
MONDAY...AND THERE IS AN ELEVATED TO HIGH RISK FOR SEVERE WEATHER AND
FLOODING. EXPECT STORMS TO INTENSIFY IN THE AFTERNOON WHEN SEVERE
WEATHER WILL BECOME MORE LIKELY. A FEW STRONG TORNADOES WILL BE
POSSIBLE IN THE AFTERNOON AND EVENING...ESPECIALLY FOR LOCATIONS
NORTH OF THE HIGHWAY 84 CORRIDOR.

THE RISK FOR FLOODING WILL INCREASE AS WE GO THROUGH MONDAY NIGHT...
AND PERHAPS INTO TUESDAY. STAY TUNED FOR UPDATES CONCERNING THE
SEVERE WEATHER AND POTENTIAL FLOODING TO AFFECT THE OUTLOOK AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY
THROUGH TUESDAY.

EC

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 27, 7:34 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
734 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 AM     HAIL             LELAND                  33.40N 90.90W
04/27/2014  E1.00 INCH       WASHINGTON         MS   PUBLIC

            QUARTER SIZE HAIL REPORTED IN LELAND.

&&

AW
Special weather statement, Apr 27, 7:34 AM CDT, 2 hours 7 minutes before
MSZ037-038-044-045-271305-
ATTALA MS-WINSTON MS-NESHOBA MS-LEAKE MS-
734 AM CDT SUN APR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
734 AM CDT SUN APR 27 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF CARTHAGE AT
734 AM CDT...MOVING NORTHEAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN LEAKE...NORTHWESTERN NESHOBA...EXTREME
SOUTHWESTERN WINSTON AND SOUTHEASTERN ATTALA COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3302 8940 3281 8917 3266 8946 3279 8961
TIME...MOT...LOC 1234Z 226DEG 24KT 3279 8946

MRM
Special weather statement, Apr 27, 8:33 AM CDT, 1 hour 8 minutes before
MSZ018-271405-
BOLIVAR MS-
833 AM CDT SUN APR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
833 AM CDT SUN APR 27 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER GUNNISON AT 833 AM CDT...
MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3408 9088 3400 9069 3378 9087 3389 9105
      3392 9102 3394 9105 3400 9102 3396 9098
      3398 9097 3402 9099 3404 9089 3407 9089
      3410 9091
TIME...MOT...LOC 1333Z 214DEG 21KT 3393 9094

MRM
Special weather statement, Apr 27, 8:43 AM CDT, 58 minutes before
MSZ038-045-046-271415-
WINSTON MS-NESHOBA MS-KEMPER MS-
843 AM CDT SUN APR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
843 AM CDT SUN APR 27 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER PHILADELPHIA AT 843 AM CDT...
MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN KEMPER...EASTERN NESHOBA AND SOUTH CENTRAL
WINSTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3301 8894 3280 8877 3264 8907 3278 8921
TIME...MOT...LOC 1343Z 229DEG 29KT 3277 8905

MRM
Special weather statement, Apr 27, 9:04 AM CDT, 37 minutes before
MSZ038-044-045-050-051-056-271435-
WINSTON MS-SMITH MS-SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
904 AM CDT SUN APR 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
904 AM CDT SUN APR 27 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL WAS LOCATED FROM 5 MILES NORTH OF PEARL RIVER TO 5 MILES
NORTHWEST OF HOMEWOOD AT 904 AM CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHEASTERN LEAKE...NESHOBA...NORTHWESTERN NEWTON...
EASTERN SCOTT...NORTH CENTRAL SMITH AND SOUTH CENTRAL WINSTON
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3305 8893 3267 8893 3231 8923 3215 8967
      3250 8939 3290 8929
TIME...MOT...LOC 1404Z 232DEG 24KT 3287 8923 3255 8931
          3231 8953

JA
Local storm report, Apr 27, 9:27 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
927 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     TSTM WND DMG     3 S LEARNED             32.15N 90.55W
04/27/2014                   HINDS              MS   LAW ENFORCEMENT

            TREE DOWNED ON ADAMS LAKE ROAD.

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 5:17 AM CDTSpecial Weather StatementJANSharkey28 min
Apr 27, 5:26 AM CDTSpecial Weather StatementJANSharkey29 min
Apr 27, 5:31 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington, Yazoo29 min
Apr 27, 5:42 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson48 min
Apr 27, 6:01 AM CDTSpecial Weather StatementJANHumphreys29 min
Apr 27, 6:12 AM CDTSpecial Weather StatementJANClaiborne28 min
Apr 27, 6:18 AM CDTSevere Thunderstorm WarningJANClaiborne27 min
Apr 27, 6:32 AM CDTSpecial Weather StatementJANBolivar, Leflore, Sunflower58 min
Apr 27, 6:54 AM CDTSpecial Weather StatementJANWashington21 min
Apr 27, 6:58 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington47 min
Apr 27, 7:04 AM CDTSpecial Weather StatementJANMadison31 min
Apr 27, 7:14 AM CDTSpecial Weather StatementJANHinds31 min
Apr 27, 7:20 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds25 min
Apr 27, 7:34 AM CDTSpecial Weather StatementJANLeake31 min
Apr 27, 7:37 AM CDTSevere Thunderstorm WarningJANHolmes, Yazoo38 min
Apr 27, 8:05 AM CDTFlash Flood WarningJANHinds, Rankin3 hr
Apr 27, 8:33 AM CDTSpecial Weather StatementJANBolivar32 min
Apr 27, 8:43 AM CDTSpecial Weather StatementJANNeshoba32 min
Apr 27, 9:04 AM CDTSpecial Weather StatementJANNeshoba31 min
Apr 27, 9:32 AM CDTWind AdvisoryJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more11 hr
Apr 27, 9:42 AM CDTRiver Flood WarningJANClay5 days
Apr 27, 9:42 AM CDTRiver Flood WarningJANNoxubee7 days
Apr 27, 11:19 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clarke, Clay and 35 more41 hr
Apr 27, 11:46 AM CDTFlash Flood WarningJANClay, Lowndes, Oktibbeha119 min
Apr 27, 12:18 PM CDTSpecial Weather StatementJANChoctaw, Oktibbeha62 min
Apr 27, 3:47 PM CDTSpecial Weather StatementJANBolivar28 min
Apr 27, 4:08 PM CDTSpecial Weather StatementJANBolivar37 min
Apr 27, 4:27 PM CDTSevere Thunderstorm WarningJANBolivar18 min
Apr 27, 4:32 PM CDTSpecial Weather StatementJANAdams43 min
Apr 27, 4:45 PM CDTSpecial Weather StatementJANBolivar30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.